Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP-associated rash
Nov 24, 2010

I am on day 12 of PEP (Combivir & Aluvia) for occupational exposure (Africa). The nausea and vomiting have subsided but now I have a very itchy rash developing. I woke up with urticarial hives on my chin, my cheeks became puffy and upper lip started tingling. I took chlorpheniramine which worked very well and this morning things were almost normal. This afternoon, my arms and legs started to itch, and hives are appearing, including on my face again. I have no oral/mucosal lesions, no blisters etc.

I'm freaking out a bit here. Should I stop the PEP (both or just one?) Is this early Steven-Johnson Syndrome. Can I manage this with antihistamines alone? Any suggestions would be very welcome. DG

Response from Dr. Henry

Steven-Johnson syndrome was be very rare with Aluva (lopinavir/ritonavir)+ Combivir so in most cases would treat through the rash with symptomatic treatment. Recommend monitoring by the prescribing MD or at HIV savvy clinic. KH



Previous
HIV + Couple have a HIV- baby?
Next
Turmeric and Atripa

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement